Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Albany, NY

May 29, 2012Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 5:30 AM EDT for Hamilton County, Herkimer County, New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 5:30 AM EDT (09:30 UTC)
Expired
May 29, 2012, 6:30 AM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 107 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:44 AM EDTTSTM WND DMGLimekiln Lake Campgroun, NY1 TREE DOWN ACROSS RD.
May 29, 6:12 AM EDTTSTM WND DMG3 Nnw Lewey Lake Campgr, NY1 TREE DOWN ON WIRES KNOCKING OUT POWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1830 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS51 KALY 290930
SVRALY
NYC041-043-291030-
/O.NEW.KALY.SV.W.0010.120529T0930Z-120529T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
530 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 630 AM EDT

* AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MCKEEVER...
  OR 10 MILES WEST OF OLD FORGE...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   OLD FORGE AND NICKS LAKE CAMPGROUND BY 540 AM EDT...
   ALGER ISLAND PUBLIC CAMPGROUND AND BIG MOOSE BY 545 AM EDT...
   INLET...EAGLE BAY AND LIMEKILN LAKE CAMPGROUND BY 550 AM EDT...
   EIGHTH LAKE CAMPGROUND BY 555 AM EDT...
   RAQUETTE LAKE AND BROWN TRACT POND CAMPGROUND BY 600 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4395 7430 4393 7432 4382 7421 4383 7414
      4381 7412 4380 7404 4375 7405 4373 7421
      4370 7421 4358 7511 4384 7514
TIME...MOT...LOC 0930Z 258DEG 43KT 4370 7515

$$
1 follow-up statement
743 
WWUS51 KALY 291005
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 AM EDT TUE MAY 29 2012

NYC043-291015-
/O.CAN.KALY.SV.W.0010.000000T0000Z-120529T1030Z/
HERKIMER NY-
605 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4395 7430 4392 7432 4382 7421 4383 7414
      4381 7412 4380 7404 4376 7405 4373 7421
      4370 7421 4362 7478 4388 7481 4389 7480
TIME...MOT...LOC 1005Z 258DEG 43KT 4378 7458

$$

NYC041-291030-
/O.CON.KALY.SV.W.0010.000000T0000Z-120529T1030Z/
HAMILTON NY-
605 AM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EDT
FOR NORTHERN HAMILTON COUNTY...

AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAGAMORE LAKE...OR 17
MILES WEST OF INDIAN LAKE...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAGLE NEST AND 8 MILES SOUTH OF FORKED LAKE PUBLIC CAMPGROUND BY
  610 AM EDT...
  BLUE MOUNTAIN LAKE BY 615 AM EDT...
  LAKE DURANT CAMPGROUND AND 7 MILES NORTH OF SABAEL BY 620 AM EDT...
  INDIAN LAKE BY 625 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4395 7430 4392 7432 4382 7421 4383 7414
      4381 7412 4380 7404 4376 7405 4373 7421
      4370 7421 4362 7478 4388 7481 4389 7480
TIME...MOT...LOC 1005Z 258DEG 43KT 4378 7458

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:00 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 29, 4:00 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT TUE MAY 29 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION
WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT
MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH
AND EAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO TONIGHT
AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA LATE
TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER TROUGH AXIS.
FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE FA WILL
REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS REMAINING IN
PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70 THROUGH THIS
EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5 TO 7 C/KM...MLMUCAPES
REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL EARLY THIS AFTERNOON
AND INCREASING UPPER JET DYNAMICS AS UPPER JET ENDS UP PUTTING FA
IN EQUATORWARD ENTRANCE REGION OF A CYCLONICALLY CURVED 100+ KT
JET MAX OVER SRN ONTARIO. BOTH DAMAGING WINDS AND LARGE HAIL WILL
CONTINUE TO BE POSSIBLE ESPECIALLY DURING THE AFTERNOON INTO THE
EVENING HOURS WITH WBZ HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS
MUCH OF FA BY THIS EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S
TO UPPER 80S WITH LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE
THE ENHANCED WORDING MENTIONING THE POTENTIAL FOR SEVERE
THUNDERSTORMS AS WELL AS HEAVY RAINFALL IN THE ZONE FORECASTS AND
GRIDS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. WHILE THESE STORMS ARE NOT EXPECTED TO
BE SEVERE SOME SMALL HAIL IS POSSIBLE ESPECIALLY WITH WBZ HEIGHTS
FALLING TO 5-9 KFT BY WEDNESDAY EVENING. EXPECT HIGHS ON WEDNESDAY
IN THE MID 70S TO MID 80S. MAINLY DRY WEATHER IS EXPECTED LATER
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE
GRADUALLY BUILDING FROM THE GREAT LAKES INTO THE NORTHEAST. EXPECT
LOWS WEDNESDAY NIGHT IN THE MID 40S TO MID 50S...HIGHS ON THURSDAY
IN THE MID 60S TO MID 70S AND LOWS THURSDAY NIGHT VERY COOL IN THE
UPPER 30S TO MID 40S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
USED 50/50 BLEND OF 18Z/28 HPC GUIDANCE AND 00Z/29 GMOS...WITH SOME
MINOR MODIFICATIONS.

FRI-SAT NT...00Z/29 DETERMINISTIC MODELS CONTINUE TO INDICATE AN
ANOMALOUSLY DEEP LOW PRESSURE SYSTEM TRACKING INTO THE GREAT LAKES
REGION...WITH SOME HINT OF A WEAK SECONDARY LOW POSSIBLY DEVELOPING
ALONG THE NORTHERN MID ATLANTIC COAST. THIS SHOULD BRING A
POTENTIALLY WIDESPREAD...SOAKING RAIN TO THE REGION...WITH THE BEST
CHANCE APPEARING TO BE FRI NT INTO AT LEAST EARLY SAT. THE MODELS
HAVE TRENDED A BIT SLOWER WITH THE ONSET OF PRECIP...SO HAVE KEPT
FRI MORNING DRY AS DEPARTING HIGH PRESSURE SLOWLY LOOSES ITS
INFLUENCE ON THE REGION...WITH A GRADUAL APPROACH OF SHOWERS FROM W
TO E DURING THE AFTERNOON/EVENING HOURS. THERE IS SOME POSSIBILITY
THAT THE STEADIEST RAIN TAPERS OFF LATE SAT OR SAT EVE...BUT GIVEN
LOW CONFIDENCE IN SUCH TIMING FEATURES AT THIS POINT...WILL USE
GENERIC HIGH CHC POPS...GRADUALLY DECREASING SAT NT. WITH THE SLOWER
ONSET OF PRECIP FRI...EXPECT SEASONABLY WARM TEMPS...REACHING 70-75
IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. FOR FRI AND SAT
NT...EXPECT MINS TO FALL INTO THE LOWER/MID 50S IN VALLEYS...AND 40S
ACROSS THE WESTERN ADIRONDACKS AND HIGHER ELEVATIONS OF THE
CATSKILLS AND WESTERN NEW ENGLAND. FOR SAT...ASSUMING CLOUDS AND
RAIN...EXPECT MAX TEMPS TO ONLY REACH 65-70 IN VALLEYS...AND 50S TO
LOWER 60S ACROSS THE ADIRONDACKS.

SUN-MON...UPPER LEVEL TROUGH SHOULD CONTINUE TO INFLUENCE THE REGION
SUNDAY...WITH SLIGHT CHC TO LOW CHC POPS...HIGHEST ACROSS HIGHER
ELEVATIONS. SOME BREAKS IN THE CLOUDS MAY STILL OCCUR SUNDAY...ESP
IN VALLEY REGIONS. MODELS DIVERGE ON HOW QUICKLY UPPER LEVEL TROUGH
DEPARTS REGION FOR SUN NT AND MONDAY. FOR NOW...WILL SIDE TOWARDS A
MORE OPTIMISTIC...PROGRESSIVE SYSTEM...KEEPING MONDAY DRY. AS FOR
TEMPS...EXPECT LOWER/MID 70S IN VALLEYS BOTH SUN AND MON.
HOWEVER...HIGHER ELEVATIONS SHOULD REMAIN MUCH COOLER ON SUNDAY DUE
TO MORE PERSISTENT CLOUDS AND A POTENTIALLY STEEPER LAPSE RATE WITH
UPPER LEVEL COLD POOL CROSSING REGION...WITH MAXES ONLY REACHING
60-65. ON MON...EXPECT HIGHER TERRAIN TO REACH 65-70. OVERNIGHT MINS
SUN NT/MON AM SHOULD FALL INTO THE LOWER/MID 50S IN VALLEYS...WITH
40S ACROSS HIGHER ELEVATIONS.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE TODAY. A COLD FRONT
WILL SLOWLY APPROACH FROM THE WEST LATER TODAY...AND MOVE ACROSS
THE TAF SITES TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
WILL PRECEDE AND ACCOMPANY THIS FRONT...WITH THE BEST CHANCE
OCCURRING LATE THIS AFTERNOON THROUGH EARLY TONIGHT.

THROUGH SUNRISE...EXPECT MAINLY VFR CONDITIONS TO PREVAIL AT KALB.
AT KGFL...KPSF...AND KPOU...CONDITIONS SHOULD DROP INTO THE MVFR
RANGE...FOR VSBYS...AND POSSIBLY CIGS. THERE IS A SLIGHT CHC FOR A
PERIOD OF IFR CIGS AT KPSF AFTER 08Z...BUT FOR NOW HAVE KEPT OUT
MENTION IN TAFS DUE TO LOW PROBABILITY. ALSO...KGFL COULD HAVE A
FEW BRIEF IFR VSBYS...BUT AGAIN...CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE MENTION. AT THIS TIME...IT APPEARS THAT ANY SHOWERS WILL
REMAIN WELL NORTH OF THE TAF SITES THROUGH SUNRISE.

AFTER SUNRISE...ANY FOG/LOW CLOUDS SHOULD LIFT...WITH VFR
CONDITIONS DEVELOPING. SHOWERS AND THUNDERSTORMS WILL DEVELOP...AT
FIRST REMAINING ISOLATED TO SCATTERED IN AREAL COVERAGE AFTER
14Z...THEN BECOMING MORE NUMEROUS AFTER 20Z. MVFR TO IFR
CONDITIONS MAY OCCUR WITHIN HEAVIER SHOWERS/TSTMS. THE SHOWERS AND
THUNDERSTORMS WILL PERSIST INTO THIS EVENING...ALTHOUGH THE THREAT
FOR THUNDER MAY DECREASE AFTER 03Z/WED. EXPECT MVFR VSBYS/CIGS TO
PERSIST THROUGH 06Z.

WINDS WILL REMAIN S TO SW THROUGH DAYBREAK...AT 5-10 KT AT
KALB...AND LESS THAN 5 KT ELSEWHERE. S TO SW WINDS WILL INCREASE
TO 8-12 KT AFTER 13Z/TUE...WITH SOME GUSTS OF 15-20 KT
POSSIBLE...ESP AT KALB. WINDS WILL SHIFT INTO THE SW TO W AFTER
03Z/WED...AT GENERALLY LESS THAN 8 KT.

WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND
NEAR ANY TSTMS.

PLEASE REFER BACK OFTEN TO THIS PRODUCE FOR ANY POSSIBLE UPDATES AS
WE CONTINUE TO MONITOR THE DEVELOPMENT AND EVOLUTION OF CONVECTION
THROUGH TODAY.

TUE NIGHT...SUB-VFR. CIG.  SHRA/TSRA LIKELY.
WED...MVFR/IFR IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA.
THU...VFR...NO SIG WX.
FRI...VFR. SLIGHT CHC SHOWERS IN AFTERNOON.
SAT...SUB-VFR. CIG. GOOD CHANCE SHOWERS OR RAIN.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION
WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT
MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH
AND EAST.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY
AFTERNOON AND WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.

INCREASING LEVELS OF HUMIDITY ARE EXPECTED UNTIL THE PASSAGE OF
THE FIRST COLD FRONT LATE TUESDAY NIGHT OR WEDNESDAY MORNING. IN
ADDITION PWATS RISE TO BETWEEN 1.50 AND 1.75 INCHES WITH THE
POTENTIAL FOR SOME TRAINING CELLS AND SOME BACKBUILDING CELLS.
WHILE THE THREAT OF FLOODING IS NOT EXPECTED TO BE
WIDESPREAD...ISOLATED TO SCATTERED AREAS MAY HAVE CONDITIONS
SIMILAR TO THOSE WHICH OCCURRED SUNDAY EVENING ACROSS SOUTHEAST
PORTIONS OF THE FA WHERE SEVERAL INCHES OF RAIN FELL IN A SHORT
PERIOD OF TIME...IN THIS CASE IT WAS IN JUST OVER AN HOUR.
THEREFORE FLASH FLOODING WOULD BE THE MAJOR CONCERN...BUT DUE TO
THE EXPECTED ISOLATED TO SCATTERED NATURE OF OCCURRENCE DO NOT
PLAN ON ISSUING A WATCH AT THIS TIME AND WILL HIGHLIGHT IN THE
HAZARDOUS WEATHER OUTLOOK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/11
NEAR TERM...11
SHORT TERM...11
LONG TERM...KL
AVIATION...KL
FIRE WEATHER...IAA/11
HYDROLOGY...11
Hazardous weather outlook, May 29, 3:33 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
333 AM EDT TUE MAY 29 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
333 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO
TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL
ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 30 TO 40 MPH AND MAY FORM INTO
LINES AND BOWING SEGMENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY STARTING LATER THIS
MORNING. INDIVIDUAL COUNTIES WHERE THE ACTIVATION IS REQUESTED
WILL BE LISTED.

In the hours before

Special weather statement, May 29, 3:44 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 AM EDT TUE MAY 29 2012

NYZ033-290830-
HAMILTON NY-
344 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...

AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND
FREQUENT LIGHTNING. THIS STORM WAS LOCATED 12 MILES WEST OF LAKE
EATON CAMPGROUND...OR ABOUT 25 MILES NORTHEAST OF OLD FORGE...AND
MOVING EAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE EATON CAMPGROUND BY 355 AM EDT

IF ON OR NEAR LITTLE TUPPER LAKE...OR LAKE EATON...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

LAT...LON 4412 7427 4398 7425 4392 7475 4408 7480
      4412 7428
TIME...MOT...LOC 0743Z 257DEG 41KT 4403 7466
Special weather statement, May 29, 4:06 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
406 AM EDT TUE MAY 29 2012

NYZ032-033-290845-
HAMILTON NY-NORTHERN HERKIMER NY-
406 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  EXTREME NORTHWEST HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED 11 MILES
NORTHWEST OF MOSHIER FALLS...OR ABOUT 25 MILES NORTHWEST OF OLD
FORGE...AND MOVING EAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF LYON LAKE BY 425 AM EDT
ROBINWOOD...NEHASANE AND LAKE LILA BY 440 AM EDT
SABATTIS BY 445 AM EDT

IF ON OR NEAR LYON LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

LAT...LON 4406 7507 4409 7462 4392 7454 4382 7514
      4409 7518 4410 7516
TIME...MOT...LOC 0806Z 255DEG 40KT 4398 7530
Special weather statement, May 29, 4:44 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
444 AM EDT TUE MAY 29 2012

NYZ032-033-290930-
HAMILTON NY-NORTHERN HERKIMER NY-
444 AM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 439 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED 18 MILES
WEST OF LAKE EATON CAMPGROUND...OR ABOUT 26 MILES NORTH OF OLD
FORGE...AND MOVING EAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...
SABATTIS AROUND 450 AM EDT...
9 MILES NORTH OF LAKE EATON CAMPGROUND BY 500 AM EDT

LAT...LON 4412 7427 4401 7426 4388 7484 4407 7489
      4412 7432
TIME...MOT...LOC 0843Z 259DEG 42KT 4408 7475

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 8:28 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer47 min
May 28, 9:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 10:15 PM EDTSpecial Weather StatementALYFulton60 min
May 29, 3:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 4:06 AM EDTSpecial Weather StatementALYHerkimer39 min
May 29, 4:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 5:04 AM EDTSevere Thunderstorm WarningALYHamilton26 min
May 29, 6:52 AM EDTSpecial Weather StatementALYHamilton, Herkimer38 min
May 29, 7:07 AM EDTSpecial Weather StatementALYWarren38 min
May 29, 7:23 AM EDTSpecial Weather StatementALYHamilton, Herkimer52 min
May 29, 7:42 AM EDTSpecial Weather StatementALYWarren33 min
May 29, 8:02 AM EDTSpecial Weather StatementALYWarren28 min
May 29, 12:11 PM EDTSpecial Weather StatementALYFulton34 min
May 29, 12:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer54 min
May 29, 1:12 PM EDTSevere Thunderstorm WarningALYHamilton44 min
May 29, 1:16 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren59 min
May 29, 1:18 PM EDTSevere Thunderstorm WarningALYWarren, Washington57 min
May 29, 1:38 PM EDTSpecial Weather StatementALYHamilton, Herkimer37 min
May 29, 1:43 PM EDTTornado WarningALYWarren, Washington27 min
May 29, 1:46 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 29, 1:47 PM EDTSpecial Weather StatementALYRensselaer43 min
May 29, 2:03 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer57 min
May 29, 2:16 PM EDTTornado WarningALYFulton, Hamilton29 min
May 29, 2:27 PM EDTSevere Thunderstorm WarningALYHerkimer42 min
May 29, 2:33 PM EDTSpecial Weather StatementALYRensselaer42 min
May 29, 2:37 PM EDTSpecial Weather StatementALYWashington23 min
May 29, 2:40 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington50 min
May 29, 2:44 PM EDTSpecial Weather StatementALYUlster61 min
May 29, 2:50 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer55 min
May 29, 3:00 PM EDTSevere Thunderstorm WarningALYHamilton, Warren60 min
May 29, 3:17 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer58 min
May 29, 3:25 PM EDTTornado WarningALYFulton, Hamilton, Herkimer35 min
May 29, 3:42 PM EDTSpecial Weather StatementALYUlster63 min
May 29, 3:46 PM EDTSevere Thunderstorm WarningALYGreene, Ulster32 min
May 29, 3:59 PM EDTSevere Thunderstorm WarningALYWarren, Washington61 min
May 29, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren57 min
May 29, 4:20 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga55 min
May 29, 4:24 PM EDTSpecial Weather StatementALYColumbia66 min
May 29, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia62 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie42 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington43 min
May 29, 4:50 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington55 min
May 29, 4:56 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more2 hr
May 29, 5:09 PM EDTSevere Thunderstorm WarningALYWashington51 min
May 29, 5:15 PM EDTSpecial Weather StatementALYDutchess30 min
May 29, 5:16 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga119 min
May 29, 5:17 PM EDTSevere Thunderstorm WarningALYWashington28 min
May 29, 5:34 PM EDTSpecial Weather StatementALYRensselaer41 min
May 29, 5:36 PM EDTSpecial Weather StatementALYGreene, Ulster24 min
May 29, 5:44 PM EDTSevere Thunderstorm WarningALYColumbia61 min
May 29, 5:45 PM EDTSevere Thunderstorm WarningALYRensselaer60 min
May 29, 5:53 PM EDTSpecial Weather StatementALYUlster37 min
May 29, 6:07 PM EDTSpecial Weather StatementALYGreene, Ulster23 min
May 29, 6:16 PM EDTSpecial Weather StatementALYDutchess44 min
May 29, 6:29 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess61 min
May 29, 6:39 PM EDTSpecial Weather StatementALYColumbia, Dutchess36 min
May 29, 7:06 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess54 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.